Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


drop in cd4 count
Apr 18, 2012

Hello I`m a bit worried about my latest blood tests. They show a quite dramatic drop in the cd 4 count. I am on medicat ion for 1 and a half year now( invirase,combivir and norvir), and my blood tests were like this over time

september,2010 - cd4:402, VL: 800.000, february 2011 - cd4: 669, july 2011 - cd4: 696, VL<50, december 2011 - cd4: 972, VL<50, april 2012 - cd4 641 and still waiting for the VL results

My question is what do you think about the sudden drop in the cd4 count from 972 in december to 641 in april?. I`m a bit scared.I think the drop is very significant since i take my medication correctly. My doctor isn`t very helpful. I`m about to switch doctors.She couldn`t give me any explanation. In adition, i`d like to ask you what do you think about the medication i`m taking.I heard that these drugs are a bit out of use nowadays...

Thanks

Thanks

Response from Dr. Young

Hi and thank you for posting.

I don't think that I would characterize your labs as showing a dramatic drop. Since February 2011, your CD4 count has been in the normal range- even your most recent at 641. Indeed, if your lab tests report your CD4 percentages, I'd wager that your percents have been stable or increased in the last measurements.

So long as your viral load remains undetectable, I would not conclude anything other than your medications are continuing to work.

You're correct about your meds, I too notice that you're on an unconventional regimen- where do you live? Outside of the US and western Europe, I would surmise. Combivir (AZT+3TC) has been replaced in many parts of the world with better tolerated once-daily combos such as Truvada or Kivexa. You're taking a outdated boosted protease inhibitor regimen, that has been replaced with others such as ritonavir/lopinavir (Kaletra) in many parts of the world, and here in the US by ritonavir+atazanavir (Reyataz) or ritonavir+darunavir (Prezista).

I hope that's helpful. Please feel free to write back with any additional questions. BY



Previous
wound due to sharp hair of another person
Next
Should I start treatment with my partner?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement